MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 342973
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that waste leakage occurred outside of instrument with a bd facscalibur flow cytometer.The following information was provided by the initial reporter, translated from (b)(6) to english: equipment with an open arm drips through the needle.Additionally, on 2020-7-21 the fse provided the following additional information: was the leak contained within the instrument? no was the leak in a customer accessible location? yes was there spray of fluid under pressure? no what was the fluid that leaked? waste what is the source of leak -- waste line or non-waste line? waste line was the customer exposed to blood or bodily fluids? no was there any physical harm to the customer as a result of the leak? no¿ additionally, on 2020-7-29 the fse provided the following additional information: what is the source of leak -- waste line or non-waste line? waste line.If waste line, whether it is mixed with bleach or decontaminate? only waste, no mix.
 
Event or Problem Description
It was reported that waste leakage occurred outside of instrument with a bd facscalibur flow cytometer.The following information was provided by the initial reporter, translated from portuguese to english: equipment with an open arm drips through the needle.Additionally, on 2020-7-21 the fse provided the following additional information: 1.Was the leak contained within the instrument? no.2.Was the leak in a customer accessible location? yes.3.Was there spray of fluid under pressure? no.4.What was the fluid that leaked? waste.5.What is the source of leak -- waste line or non-waste line? waste line.6.Was the customer exposed to blood or bodily fluids? no.7.Was there any physical harm to the customer as a result of the leak? no¿.Additionally, on 2020-7-29 the fse provided the following additional information: what is the source of leak -- waste line or non-waste line? waste line if waste line, whether it is mixed with bleach or decontaminate? only waste, no mix.
 
Additional Manufacturer Narrative
H.6.Investigation summary the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax the root cause of the of the waste leak was due to a faulty waste line tubing, 660049 - pump tubing 12vdc 35rpm 1.4-18ml/min.This issue was confirmed by the fse (field service engineer) before he performed the replacement and repair.A clogged or cracked waste line will not allow the pump to fully aspirate and vacuum the sample waste, therefore resulting in drips from the needle or sip.The issue of the leak was resolved as there was no further response and the work order was closed.Although the leak was waste and potential exposure to biohazard material, there was no skin contact nor was there any medical treatment performed.No user was harmed or injured.After the repair, the instrument was tested and functioning as expected.The safety risk is low because there was no impact to customer health or safety.H3 other text : see h.10.

Brand Name
BD FACSCALIBUR FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key10385855
Report Number2916837-2020-00079
Device Sequence Number3065992
Product Code GKZ
UDI-Device Identifier00382903429738
UDI-Public00382903429738
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K973483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342973
Device Catalogue Number342973
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;